Computational and Mathematical Methods in Medicine

Computational and Mathematical Methods in Medicine / 2009 / Article

Original Article | Open Access

Volume 10 |Article ID 537013 | https://doi.org/10.1080/17486700801982713

B. Su, W. Zhou, K. S. Dorman, D. E. Jones, "Mathematical Modelling of Immune Response in Tissues", Computational and Mathematical Methods in Medicine, vol. 10, Article ID 537013, 30 pages, 2009. https://doi.org/10.1080/17486700801982713

Mathematical Modelling of Immune Response in Tissues

Received14 Dec 2007
Accepted11 Jan 2008

Abstract

We have developed a spatial–temporal mathematical model (PDE) to capture fundamental aspects of the immune response to antigen. We have considered terms that broadly describe intercellular communication, cell movement, and effector function (activation or inhibition). The PDE model is robust to variation in antigen load and it can account for (1) antigen recognition, (2) an innate immune response, (3) an adaptive immune response, (4) the elimination of antigen and subsequent resolution of the immune response or (5) equilibrium of the immune response to the presence of persistent antigen (chronic infection) and the formation of a granuloma.

Copyright © 2009 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Related articles

No related content is available yet for this article.
 PDF Download Citation Citation
 Order printed copiesOrder
Views1038
Downloads1246
Citations

Related articles

No related content is available yet for this article.

Article of the Year Award: Outstanding research contributions of 2021, as selected by our Chief Editors. Read the winning articles.